MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR TRUWAVE, VAMP PLUS; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES PR TRUWAVE, VAMP PLUS; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number PXVP0566
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 02/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A correction was made to the health effect - impact and health effect - clinical codes.
 
Event or Problem Description
Additional information was received 7 march 2025: per customer, the strength of the mri was 1.5 tesla, the patient was undergoing a lengthy mri for cervical, thoracic, and lumbar spines.The scan time was 1 hour 46 minutes on/off for care as needed.The patient was laying face up in spinal precautions.The patient was a traumatic quadriplegia, and he was intubated and sedated.The patient required left shoulder excisional debridement and application of artificial skin graft.Product quality clinician spoke directly with customer to inform them that this device is not to be used in the bore of the mri.The customer stated that she will provide education to hospital staff.
 
Event or Problem Description
As reported, during use of the truwave, the patient had a thermal burn injury during an mri scan.The patient had an arterial line placed to left wrist on arrival to emergency department.The arterial line was taped to the patient's deltoid at level to monitor vitals during the mri scan.During mri scan it was noted that the arterial line setup was leaking just above the transducer and where the transducer cable starts.When scan was completed, the arterial line was changed out.As the leaking set was being removed and the transducer removed from under tape on the patient's deltoid it was discovered the patient had a newly acquired 2nd and 3rd degree burn.The arterial line setup was inspected and found the coating was melted off the wire, exposing the wire to the patients skin, which resulted in the burn.The burn is a full thickness thermal burn 1 cm x 2 cm.The patient was treated for the burns by demarcating tissue treated with bacitracin, care team will consider surgically debriding the burn as needed.The patient is currently in critical care for their original admission diagnosis.The device is available for return.
 
Additional Manufacturer Narrative
Additional fda product codes include: kra- catheter, continuous flush.The device has been returned.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the results become available.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
One single dpt - vamp plus kit was returned for product evaluation.Both iv and pressure tubing had been cut.The customer report of coating had melted off the wire was confirmed.As received dpt cable was damaged approximately 0.7" from dpt housing.The damage appeared consistent with a burn mark.The burnt area of the cable was approximately 0.6" in length and one of the leadwires was exposed at the burn area.No other visible damage was observed from returned kit.The customer report of leakage was not confirmed.No leakage was detected from returned dpt - vamp plus system during leak test.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to this complaint.As part of the manufacturing process 100% of the units go through visual inspection, continuous monitoring sampling and qa sampling inspection.The device history record review was completed and no related non-conformances were found.Based on the available information it was concluded that this defect was caused by misuse of the device.The ifu states that this device and the associated cable are not intended for use inside of the bore of the mri system and should not be in contact with the patient.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
TRUWAVE, VAMP PLUS
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key21447086
Report Number2015691-2025-01271
Device Sequence Number17964584
Product Code DXO
UDI-Device Identifier07460691955172
UDI-Public(01)07460691955172(17)260918(11)240918(10)65997431
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142749
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model NumberPXVP0566
Device Lot Number65997431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer02/11/2025
05/12/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/11/2025
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight101 KG